MAUDE Adverse Event Report: CORDIS US. CORP SABER014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47030300M
Medical Device Problem Codes Material Frayed (1262); Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 3x300 saber.014 balloon extends significantly past the proximal makers and seem to move, or ¿dance¿, with increasing pressure applied.The device was removed from the patient intact.The case was completed with a new 3x300 saber.014 balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally and was able to maintain negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend and was never kinked during use.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The lesion was in the tibial artery.The lesion was noted to have minimal calcification.The vessel did not have any tortuosity.The device was not being used to treat a chronic total occlusion (cto).A syringe filled with 70% saline and 30% contrast was used to inflate all devices.The device will be returned for evaluation.One video related to the reported failure was attached.During video, it can be observed a physician inflating the balloon.No anomalies of the product can be noticed.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 2303299301 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the 3x300 saber.014 balloon extends significantly past the proximal makers and seem to move, or ¿dance¿, with increasing pressure applied.The device was removed from the patient intact.The lesion was in the tibial artery which had minimal calcification.The vessel did not have any tortuosity.The device was not being used to treat a chronic total occlusion (cto).A syringe filled with 70% saline and 30% contrast was used to inflate all devices.The case was completed with a new 3x300 saber.014 balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally and was able to maintain negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.The catheter was never in an acute bend and never kinked during use.There was no difficulty advancing the balloon catheter through the vessel or while crossing the lesion.One video related to the reported failure was reviewed.A physician is observed inflating the balloon.No anomalies of the product can are noted by the attached video.One product was returned for analysis.A non-sterile pta, otw, 3.0 x 300, 150cm was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that torn conditions were present in the balloon body.The balloon was received deflated.Functional testing was performed using an inflator/deflator device attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure; however, the balloon showed presence of leaks.Microscopic analysis showed that the pta, otw, 3.0 x 300, 150cm body/shaft surface presented evidence of a punctured condition and scratch marks located along the observed leak.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is highly likely the same factors that caused the observed scratch marks on the surface could have led to the damaged condition found on the received device.It seems the material near the puncture area was affected with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 2303299301 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - leakage" was confirmed through analysis of the returned device as a leakage from the balloon was noted during functional analysis.Additionally noted was a leakage from the shaft of the device, subsequently confirming a ¿body/shaft - frayed/split/torn¿ as evidence of a punctured condition and scratch marks were observed during microscopic analysis.The exact cause of the damages could not be determined.These findings are commonly caused during the interaction of balloon material/shaft with a sharp object or calcified spicules located in the vessel/lesion.It is likely vessel characteristics and procedural factors, contributed to the reported event as evidenced by device analysis.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 3x300 saber.014 balloon extends significantly past the proximal makers and seem to move, or ¿dance¿, with increasing pressure applied.The device was removed from the patient intact.The case was completed with a new 3x300 saber.014 balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally and was able to maintain negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend and was never kinked during use.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The lesion was in the tibial artery.The lesion was noted to have minimal calcification.The vessel did not have any tortuosity.The device was not being used to treat a chronic total occlusion (cto).A syringe filled with 70% saline and 30% contrast was used to inflate all devices.The device will be returned for evaluation.One video related to the reported failure was attached.During video, it can be observed a physician inflating the balloon.No anomalies of the product can be noticed at the attached video.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
SABER014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key18160851
Report Number1016427-2023-05571
Device Sequence Number6541730
Product Code LIT
UDI-Device Identifier20705032089095
UDI-Public(01)20705032089095(17)260430(10)2303299301
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Catalogue Number47030300M
Device Lot Number2303299301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/04/2023
09/19/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/14/2023
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown